[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1991

Stevens-Johnson Syndrome Associated With Nystatin Treatment

Author Affiliations

Department of Pediatrics and Allergy and Immunology Unit Beilinson Medical Center Petah Tiqva 49100, Israel

Arch Dermatol. 1991;127(5):741-742. doi:10.1001/archderm.1991.01680040153025
Abstract

To the Editor.—  Nystatin is a polyene antibiotic, derived from Streptomyces noursei. It is widely used for the treatment of Candida albicans infections, and is considered to be a safe medication, "virtually nontoxic and nonsensitizing."1 However, hypersensitivity reactions to nystatin have been rarely reported. The following case is, to the best of my knowledge, the first report of erythema multiforme major associated with nystatin treatment.

Report of a Case.—  A 14-month-old, previously healthy girl was treated with nystatin (Mycostatin) oral suspension for thrush. On the third day of treatment, a maculopapular eruption appeared over her trunk and limbs, and lasted for 2 days.One week later, she again received nystatin oral suspension because of reappearance of oral candidiasis. Within a few hours, maculopapular lesions appeared over her face, trunk, and limbs, including the palms and soles. The medication was discontinued and the eruption regressed.Ten days later, she was reexamined

First Page Preview View Large
First page PDF preview
First page PDF preview
×